Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 62, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 25, 2020, 8:58 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2020, 8:58 PM PDT (03:58 UTC)
- Expired
- Jul 26, 2020, 9:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
962 WHUS76 KEKA 260358 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 858 PM PDT Sat Jul 25 2020 PZZ470-261200- /O.EXP.KEKA.GL.W.0019.000000T0000Z-200726T0400Z/ /O.NEW.KEKA.SC.Y.0062.200726T0400Z-200726T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 858 PM PDT Sat Jul 25 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...North winds 15 to 25 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-261200- /O.EXT.KEKA.SC.Y.0060.000000T0000Z-200726T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 858 PM PDT Sat Jul 25 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SUNDAY... * WHAT...North winds 15 to 25 kt seas 6 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-261200- /O.CON.KEKA.SC.Y.0061.000000T0000Z-200726T1600Z/ Pt St George to Cape Mendocino out 10 nm- 858 PM PDT Sat Jul 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...North winds 5 to 15 kt and short period seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
239 WHUS76 KEKA 260937 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 237 AM PDT Sun Jul 26 2020 PZZ450-261600- /O.CON.KEKA.SC.Y.0061.000000T0000Z-200726T1600Z/ Pt St George to Cape Mendocino out 10 nm- 237 AM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 5 to 15 kt and short period seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-261600- /O.CON.KEKA.SC.Y.0062.000000T0000Z-200726T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 237 AM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 15 to 25 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-261745- /O.CON.KEKA.SC.Y.0060.000000T0000Z-200726T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 237 AM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt seas 6 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
357 WHUS76 KEKA 261548 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 848 AM PDT Sun Jul 26 2020 PZZ450-262200- /O.EXT.KEKA.SC.Y.0061.000000T0000Z-200726T2200Z/ Pt St George to Cape Mendocino out 10 nm- 848 AM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 5 to 15 kt and short period seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-262200- /O.EXT.KEKA.SC.Y.0062.000000T0000Z-200726T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 848 AM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 10 to 20 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-262200- /O.CON.KEKA.SC.Y.0060.000000T0000Z-200726T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 848 AM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 10 to 20 kt seas 6 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
217 WHUS76 KEKA 262156 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 256 PM PDT Sun Jul 26 2020 PZZ475-262300- /O.EXP.KEKA.SC.Y.0060.000000T0000Z-200726T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 256 PM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... $$ PZZ450-270400- /O.EXT.KEKA.SC.Y.0061.000000T0000Z-200727T0400Z/ Pt St George to Cape Mendocino out 10 nm- 256 PM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 10 to 15 kt and short period seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-270400- /O.EXT.KEKA.SC.Y.0062.000000T0000Z-200727T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 256 PM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
334 WHUS76 KEKA 270334 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 834 PM PDT Sun Jul 26 2020 PZZ450-270445- /O.EXP.KEKA.SC.Y.0061.000000T0000Z-200727T0400Z/ Pt St George to Cape Mendocino out 10 nm- 834 PM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ470-270445- /O.EXP.KEKA.SC.Y.0062.000000T0000Z-200727T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 834 PM PDT Sun Jul 26 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 2:56 PM PDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 25, 2:56 PM PDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
256 PM PDT Sat Jul 25 2020
.SYNOPSIS...Hot inland temperatures will continue through Tuesday.
Coastal areas will remain seasonably mild with nighttime and early
morning clouds giving way to mostly sunny skies during the day.
Isolated thunderstorms are possible across portions of the interior
mountains each afternoon and evening on Sunday and Monday.
&&
.DISCUSSION...After morning low clouds and some light fog this
morning, skies have cleared across most of the area. The exception is
coastal Mendocino and SW Humboldt counties where marine stratus
lingers and an eddy off the Mendocino coast continues to force low-
level moisture against the coastal terrain. Meanwhile, an amplified
ridge of high pressure has built over the West Coast, with a
strengthening low-level inversion and inland temperatures soaring
well into the 90s.
Heading into tonight, a thermal trough will continue to drift closer
to the coast as the dome of high pressure builds aloft. This will
ensure a shallow marine layer hugging the coast, but also allow
southerly winds to spread stratus northward, so that by Sunday
morning, much of the immediate coast could end up with a much
cloudier morning that today. Sunday will probably be the hottest day
of this stretch for inland areas, with widespread sunshine.
Late in the day Sunday, a weak upper low will begin to drift to the
N-NE, with some mid and upper level moisture spreading in from the
SE across our interior mountains. Instability, moisture, and forcing
for thunderstorm activity from the Yolla Bolly wilderness to the
Trinity Alps late Sunday will all be possible. Moisture will be
largely above 15000 feet or so, and MUCAPE values will be on the low
side, but mid-level lapse rates around 8C/km along with some mid-
level positive vorticity advection might be enough to set off an
isolated thunderstorm over our higher mountains by Sunday evening.
Mid and upper-level dynamics, moisture and instability do not appear
substantial enough for any nocturnal showers or storms Sunday night.
The best chance for thunderstorms will come on Monday as the upper
trough moves overhead, bringing greater instability and moisture.
Isolated thunderstorms may graze NE Humboldt and E Del Norte
counties, with low end scattered thunderstorms possible across N
Trinity County. Any storms that do develop will drift N. The best
conditions for more widespread thunderstorms will be to our NE, in
Siskiyou County and southern Oregon.
Beyond that, a drier and more stable airmass will build into our
area for the remainder of next week, with no more additional threats
of thunder. Inland temperatures will tend to cool through mid-week,
though the inland valleys will still see highs in the 80s and 90s.
Coastal areas will remain seasonably cool, with at least overnight
and morning stratus present most days, while the marine layer tends
to deepen for the middle and later portions of next week. /AAD&SEC
&&
.AVIATION...Southerlies along the immediate coast have led to
widespread stratus south of Cape Mendocino. Expect this area to
persist through the TAF period and to possibly have stratus round
the Cape later today. An area of very thin stratus was also observed
along the northern Humboldt Coast and just offshore of KACV. This
thin layer should continue to dissipate this afternoon and is not
expected to impact KACV this afternoon. Mostly VFR conditions are
expected to prevail across most Northwest California this afternoon
and early this evening, though haze continues to impact the terminal
at KCEC as of 2 p.m. Stratus is expected to redevelop late this
evening along the North Coast and IFR to LIFR ceilings and/or
visibilities are anticipated at both coastal terminals tonight. VFR
conditions will prevail at KUKI through the TAF period.
&&
.MARINE...Moderate to strong northerlies will continue today and
begin to weaken late this evening. Occasional gusts to gale force
over portions of the outer waters will continue before winds weaken
later today. A Gale Warning is in place for these gusty winds
through 9 p.m. this evening. Nearshore waters are expected to
continue to observe mostly light to moderate breezes today, with the
exception being around Point Saint George and Cape Mendocino which
will see locally strong winds through today. Southerlies have
already developed south of the Cape along the coast and a surge of
stratus has already commenced. An advisory is in place for the
southern inner waters for seas through this afternoon and for the
northern inner waters for mostly steep seas propagating into the
zone through Sunday morning. Conditions are forecast to begin to
improve late tonight and into Sunday.
&&
.FIRE WEATHER...Hot and dry weather is expected across interior
NW CA this weekend. Recoveries will generally be moderate to good,
with only locally poor recoveries over some of our easternmost
ridgetops.
Late in the day on Sunday, a weak upper low will approach the area,
bringing a slight chance for thunderstorms over the Yolla Bollys and
the Trinity Alps. Any storms that do form will be isolated and on
the dry side. The upper trough will then pass overhead on Monday.
While the focus for scattered thunderstorms will likely be to our
N and E across Siskiyou County and southern Oregon, isolated to low
end scattered storms are expected to develop across northern Trinity
county and clip NE Humboldt and E Del Norte County Monday afternoon
and evening. For this reason, will continue to cover the threat with
headlines in the FWF. More seasonable and stable conditions will
move in for the remainder of next week. /AAD&SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM Sunday for PZZ450.
Gale Warning until 9 PM this evening for PZZ470.
Small Craft Advisory until 3 PM this afternoon for PZZ455.
Small Craft Advisory until 9 PM Sunday for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 25, 5:53 AM PDT, 15 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 553 AM PDT Sat Jul 25 2020 CAZ101-103-104-109-112-261300- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 553 AM PDT Sat Jul 25 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-113>115-261300- Southern Humboldt Interior-Northwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 553 AM PDT Sat Jul 25 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot afternoon temperatures are expected through early next week, reaching between 95 and 105 degrees in interior valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-107-108-111-261300- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity-Northeastern Mendocino Interior- 553 AM PDT Sat Jul 25 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot afternoon temperatures are expected through early next week, reaching between 95 and 105 degrees in interior valleys. There is a slight chance of thunderstorms across portions of the interior mountains late Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.